# SDR AALA202011029022

- Difficulty date: October 30, 2020
- Submitted: February 9, 2021
- Operation: Air carrier
- Aircraft: N872AN
- Make and model: Boeing 787-8
- Aircraft serial: 65992
- Aircraft time: 3 hours, 1 cycles
- System (JASC): 2565 · Escape Slide
- Part: Latch
- Part number: 66887101
- Condition: Inoperative
- Location: L1 Door Slide
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT IN BASE MAINTENANCE. DURING THE ACCEPTANCE CHECK, WHILE OPENING THE L1 DOOR THE SLIDE FELL OFF THE DOOR. THE DOOR WAS NOT ARMED AND THE GIRT GAR WAS NOT ENGAGED WHEN THE SLIDE FELL OFF AND DEPLOYED. MAINTENANCE SUSPECTED THE LATCHING MECHANISM WAS NOT FULLY LATCHED DURING THE INSTALLATION PROCESS AT THE AIRCRAFT MANUFACTURE. A SERVICEABLE SLIDE WAS INSTALLED AT THE L1 DOOR, PER TASK CARD 78L80025001. **SUPPLEMENT**THE SLIDE MANUFACTURE ACCOMPLISHED AN INVESTIGATION OF THIS EVENT AND BASED UPON THE EVIDENCE AND PRIOR EXPERIENCE IT IS BELIEVED THAT THE UPPER LATCH WAS NOT FULLY SECURED TO THE AIRCRAFT DOOR WHEN THE EVENT OCCURRED. THE UPPER LATCH WAS FOUND TO REQUIRE A HIGHER THAN EXPECTED FORCE TO ENGAGE THE HANDLE INTO THE CLIP ON THE LATCH HANDLE STOP WHICH MAY HAVE PROVIDED A FALSE SENSE THAT IT WAS SECURELY IN PLACE BEFORE IT WAS ACTUALLY FULLY ENGAGED WITHIN THE CLIP.  FURTHER EVALUATION REVEALED THAT THE RADIUS ON THE EDGE OF THE DOOR HANDLE WHERE IT MEETS THE CLIP ON THE STOP NEEDED TO BE INCREASED FROM THE MINIMUM ACCEPTABLE VALUE TO THE NOMINAL DESIGN VALUE IN ORDER TO ALLOW THE HANDLE TO BE SECURED IN THE CLIP EASIER. BASED UPON THE INVESTIGATION THE MINIMUM PERMISSIBLE RADIUS WILL BE INCREASED TO THE NOMINAL DESIGN VALUE.
